Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Increased heart rate, shortness of breath, pain in side of head. What does that mean?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 660 Questions
Sometimes my heart will speed up and I will get shortness of breathe and then it will go back to normal, but yesterday this happen and I started having sharp pains on my right side of my head. What does that mean?
Posted Mon, 17 Sep 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Arnab Maji 2 hours later

Thanks for your query.

See sometimes getting palpitations, tachycardia along with shortness of breath all these can be explained by anxiety neurosis. Though its very important to exclude heart causes like sinus tachycardia, valvular disorder specially mitral valve prolapse syndrome and obvious thyroid problems mainly hyperthyroidism with toxic features.

So to cut off your anxiety you may try yoga, meditation. If that does not help, please see a therapist and a psychiatrist as well. You may need some anti-anxiety medication.

From cardiological and thyroid point of view I will advice to go for the following tests:
1. ECG,
2. TMT,
3. Echocardiography,
4. FT4 and TSH
You must consult your doctor and take a opinion from him and do the tests i prescribed. I think you will get some clue by doing these tests.

You can upload the reports here. If you have further queries you please write me back freely. I am always here to help you.

God bless you.

Dr Arnab Maji
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor